Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 103, NWS New Orleans, LA

June 3, 2003Pointe Coupee Parish, West Feliciana Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 3, 2003, 4:13 PM CDT for Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2003, 4:13 PM CDT (21:13 UTC)
Expired
Jun 3, 2003, 5:00 PM CDT
In force
47 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2003-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 563 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2003-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
563 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
731 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

235 
WUUS54 KLIX 032113
SVRNEW
LAC077-125-032200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
412 PM CDT TUE JUN 3 2003

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF NEW ROADS
  WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF ST. FRANCISVILLE

* UNTIL 500 PM CDT

* AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 11 MILES NORTH OF ST. FRANCISVILLE 
  TO 17 MILES SOUTHEAST OF BUNKIE...MOVING SOUTHEAST AT 25 TO 30 MPH.

LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3094 9169 3100 9132 3085 9123

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:35 PM CDT, 38 minutes earlier.

Area forecast discussion, Jun 3, 3:35 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
335 PM CDT TUE JUN 3 2003

SIGNIFICANT DIFFERENCES BETWEEN THE GFS AND THE ETA/NGM CONTINUE TO
BE THE BIGGEST FORECAST CHALLENGE...PARTICULARLY DURING THE
WEDNESDAY THROUGH THURSDAY PERIOD. LOOKING AT THE SHORT TERM...THE
MODELS ARE NOT HAVING ANY MAJOR INITIALIZATION PROBLEMS...SO IT IS
HARD TO DETERMINE WHICH MODEL TO HANG YOUR HAT ON. THE ETA APPEARS
TO BE CLOSEST AT 18Z WITH THE SURFACE DEWPOINTS NEAR THE SURFACE
COLD FRONT ACROSS NORTHEAST/CENTRAL LA...BUT THE GFS MAY BE A BIT
BETTER DRIVING THE DRIER AIR ON A MORE SOUTHERN TRAJECTORY. FOR
NOW...WILL COMPROMISE AND GO WITH AN ETA/GFS BLEND.

DISTURBANCES MOVING IN NORTHWEST/WEST FLOW ACROSS THE CENTRAL GULF
COAST REGION WILL CONTINUE TO INTERACT WITH A MOIST UNSTABLE AIRMASS
AND DAYTIME HEATING. CURRENT CLUSTERS AND LINES OF SHOWERS AND
THUNDERSTORMS SHOULD DIMINISH BEFORE SUNSET TONIGHT LEAVING ONLY
ISOLATED SHOWERS AND THUNDERSTORMS AFTER 7 PM. ON WEDNESDAY...THE
GFS DRIES OUT PW/S TO AROUND 1.5 INCHES WHILE THE ETA/NGM KEEP
VALUES UP NEAR 2 INCHES. PREFER THE MORE NORTHERN POSITION OF THE
COLD FRONT ADVERTISED BY THE ETA. THIS BRINGS THE FRONT INTO COASTAL
MISSISSIPPI AND THE FLORIDA PARISHES OF SOUTHEAST LA ON WEDNESDAY
AND THURSDAY BEFORE THE BOUNDARY RETREATS NORTH ON THURSDAY. WITH
THE BOUNDARY IN PLACE NORTH AND DEEPER MOISTURE HANGING ON AT LEAST
IN THE SOUTHERN ZONES...WILL KEEP BUMP POPS UP INTO THE CHANCE
CATEGORY (30 PERCENT) ON WEDNESDAY. THIS MAY HAVE TO RAISED CLOSER
TO 50 PERCENT LATER IF DRIER AIR DOES NOT FILTER IN AS MUCH AS THE
GFS INDICATES. THIS SAME ARGUMENT APPLIES ON THURSDAY...SO WILL
MAINTAIN LOW CHANCE POPS WHICH IS HIGHER THAN THE DRY GFS AND LOWER
THEN THE WET ETA/NGM.

FRIDAY INTO SUNDAY...UPPER LEVEL SHORTWAVE TROUGHS MOVING FROM
SOUTHWEST TO NORTHEAST ARE EXPECTED TO TRAVERSE THE FORECAST AREA
WITH DEEP TROPICAL MOISTURE STREAMING IN FROM THE SOUTH. WILL
CONTINUE MENTION OF A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY.
WILL ALSO KEEP THIS CHANCE OF CONVECTION IN ON MONDAY AND TUESDAY AS
ANOTHER WEAK COLD FRONT MAY GET PUSHED BACK SOUTH INTO THE FORECAST
AREA.

MCB 67/87/66/87 1323    BTR 70/88/67/88 1323
MSY 72/88/72/88 2323    GPT 71/87/68/87 2323

.NEW...NONE
LA...NONE.
MS...NONE.

22
Hazardous weather outlook, Jun 3, 11:10 AM CDT, 5 hours 3 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-041100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1110 AM CDT TUE JUN 3 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY
TONIGHT AS A DISTURBANCE ALOFT MOVES SOUTHEAST INTO THE LOWER
MISSISSIPPI VALLEY AND ENCOUNTERS INCREASING MOISTURE AND
INSTABILITY.  AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED.
HOWEVER...LOCALLY HEAVY RAINS OF ONE TO TWO INCHES IN A SHORT PERIOD
OF TIME WILL BE POSSIBLE MAINLY THIS AFTERNOON AND EARLY TONIGHT.
STRONG GUSTY WINDS TO 40 MPH...SMALL HAIL...AND FREQUENT LIGHTNING
WILL BE LIKELY WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG THUNDERSTORMS AND HEAVY RAINFALL WILL BE POSSIBLE OVER
SOUTHWESTERN MISSISSIPPI AND PORTIONS OF EAST CENTRAL AND SOUTHEAST
LOUISIANA THIS WEEKEND AS ANOTHER STRONG DISTURBANCE ALOFT AND AN
ASSOCIATED WEAK COLD FRONT MOVES EAST INTO THE LOWER MISSISSIPPI
VALLEY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 9:57 PM CDTSpecial Marine WarningLIX63 min
Jun 2, 10:58 PM CDTSpecial Marine WarningLIX92 min
Jun 2, 11:58 PM CDTSpecial Marine WarningLIX2 hr
Jun 3, 12:30 AM CDTSpecial Marine WarningLIX2 hr
Jun 3, 3:00 AM CDTSpecial Marine WarningLIX2 hr
Jun 3, 3:00 AM CDTSpecial Marine WarningLIX2 hr
Jun 3, 1:06 PM CDTSevere Thunderstorm WarningLIXSaint James39 min
Jun 3, 1:49 PM CDTSpecial Marine WarningLIX116 min
Jun 3, 4:21 PM CDTSevere Thunderstorm WarningLIXTangipahoa, Washington39 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.